Alert archive / Louisiana / Special Weather Statements in 2011

Special Weather Statement, NWS Jackson, MS

July 4, 2011Franklin Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Jul 4, 2011, 8:49 PM CDT for Franklin Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2011, 8:49 PM CDT (01:49 UTC)
Expired
Jul 4, 2011, 9:20 PM CDT
In force
31 min
Issued by
NWS Jackson, MS

County Franklin Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 156 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WWUS84 KJAN 050149
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
849 PM CDT MON JUL 4 2011

LAZ023-050220-
FRANKLIN LA-
849 PM CDT MON JUL 4 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF WINNSBORO AT 849
PM CDT...MOVING EAST AT 15 MPH.

PEOPLE IN CENTRAL FRANKLIN PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 9181 3226 9177 3229 9176 3229 9152
      3226 9152 3227 9155 3224 9152 3222 9154
      3221 9152 3209 9153 3211 9182
TIME...MOT...LOC 0149Z 274DEG 14KT 3220 9170

$$

DL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 4, 4:04 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jul 4, 4:04 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT MON JUL 4 2011

.DISCUSSION...

LATE AFTERNOON THROUGH TONIGHT...

CONVECTIVE PRECIPITATION HAS BEEN MOST PROMINENT ALONG A
LOW-LEVEL MOISTURE/CONVERGENCE AXIS EXTENDING FROM SOUTH CENTRAL INTO
EAST CENTRAL MS WHERE MIXED LAYER CAPE IS UP TO ~3500 J/KG AND
PRECIPITABLE WATER ~ 2 INCHES. AND STEEP LOW-MID LEVEL LAPSE RATES
AND DCAPE UP TO 1200 J/KG ARE CONTRIBUTING TO AN ACTIVE MICROBURST
DAY. MEANWHILE...A SHORTWAVE TROUGH WORKING ITS WAY SOUTH INTO THE TN
VALLEY REGION IS LOWERING HEIGHTS OVER NRN PORTIONS OF THE ARKLAMISS
AND THIS COMBINED WITH AN OLD OUTFLOW BOUNDARY HAS LED TO ANOTHER
ROUND OF STORMS NOW APPROACHING THE HWY 82 CORRIDOR. THESE STORMS ARE
BIT MORE MORE ORGANIZED AND WILL ALSO BE CAPABLE OF DAMAGING
WINDS/HAIL AS THEY MOVE INTO A MORE UNSTABLE AIRMASS. IT SEEMS
INEVITABLE THAT OUTFLOW FROM THE NRN CONVECTION AND SRN CONVECTION
WILL COMBINE TO INCREASE TSTM COVERAGE FOR AREAS NORTH OF I-20 AND
SOUTH OF HWY 82 AS WE GO INTO THE EARLY EVNG. GIVEN THE HIGH MOISTURE
CONTENT...BOUNDARY MERGERS...AND SLOW STORM MOVEMENTS...WILL MENTION
THE POTENTIAL FOR LOCALIZED FLASH FLOODING IN ADDITION TO SEVERE
WEATHER POTENTIAL IN THE HWO THROUGH EARLY EVENING. OTHERWISE...
EXPECT THE SHOWER/TSTM ACTIVITY TO GRADUALLY COME TO AN END LATE THIS
EVENING AND OVERNIGHT AS NIGHTTIME COOLING AND CONVECTIVE OVERTURNING
STABILIZE THE AIRMASS.

TUESDAY AND TUESDAY NIGHT...

ENERGY FROM THE SHORTWAVE TROUGH WILL PERSIST OVER THE ARKLAMISS AS
WE GO INTO MID WEEK. THIS WILL SET UP A FAVORABLE PATTERN FOR MAINLY
AFTN/EVENING SHOWERS/TSTMS ALONG WITH A CONTINUED RISK FOR MICROBURSTS.
THE RIDGE/TROUGH POSTIONS SEEM MOST FAVORABLE FOR GETTING GREATER
CONVECTIVE COVERAGE ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR
TUESDAY AFTN/EVNG. AFTERNOON READINGS SHOULD NOT BE QUITE AS HOT
GIVEN INCREASED MOISTURE/CONVECTION AND DECREASING RIDGE INFLUENCE. /EC/

WEDNESDAY THROUGH SUNDAY...THE UPSWING IN AFTERNOON SHOWER AND
THUNDERSTORM ACTIVITY WILL PERSIST THROUGH THE WEEKEND AS A WARM AND
UNSTABLE AIRMASS DRAPED OVER THE DEEP SOUTH REMAINS IN PLACE. NO REAL
CHANGE IS EXPECTED AT THE SURFACE THROUGH THE WEEK AS DEW POINTS HANG
IN THE LOW TO MID 70S...ACCOMPANIED BY LIGHT SOUTHERLY SURFACE WINDS.
A WEAK FRONTAL BOUNDARY LIMPING INTO NORTHERN MS ON WEDNESDAY WILL
PROVIDE A FOCUS FOR DEEP MOIST CONVECTION IN THAT VICINITY THROUGH
THE WEEK...WITH TYPICAL SUMMERTIME CONVECTION EXPECTED ELSEWHERE AS
INTENSE SURFACE HEATING RAMPS UP THE INSTABILITY. ENHANCED SEA BREEZE
ACTIVITY WILL HAVE TO BE MONITORED ACROSS SOUTHERN ZONES FOR POSSIBLE
FOCUSING OF CONVECTIVE POTENTIAL IN THOSE AREAS.

AS FOR SEVERE POTENTIAL...WEDNESDAY APPEARS TO HAVE AT LEAST A
DECENT SHOT AT A FEW SEVERE STORMS PRIMARILY DUE TO AN UPPER
TROPOSPHERIC LOW DRIFTING NORTH FROM THE GULF OF MEXICO THAT WILL
PROVIDE SOME ADDED FORCING...COUPLED WITH A VERY UNSTABLE AIRMASS
MARKED BY VERTICAL TOTALS IN EXCESS OF 26C. PRIMARY RISK WITH
ANYTHING THAT DEVELOPS WILL BE DAMAGING WIND GUSTS FROM MICROBURSTS
THANKS TO STEEP LOW LEVEL LAPSE RATES AND ASSOCIATED HIGH VALUES OF
DCAPE...AS WELL AS LOCALLY HEAVY RAINFALL UNDER THUNDERSTORM CORES.
VERTICAL TOTAL VALUES DROP-OFF SOMEWHAT THURSDAY INTO THE WEEKEND
WHICH SHOULD HELP LIMIT UPDRAFT INTENSITIES THE LATTER HALF OF THE
WEEK...KEEPING SEVERE POTENTIAL MORE ISOLATED IN NATURE.
REGARDLESS...CONVECTIVE ACTIVITY CAN BE EXPECTED EACH DAY STARTING
IN THE EARLY AFTERNOON HOURS DIMINISHING IN THE MID TO LATE EVENING
HOURS.

ON THE TEMPERATURE FRONT REALLY NOT EXPECTING MUCH CHANGE THROUGH
THE WEEK. HIGHS SHOULD TOP IN THE MID 90 DEGREE RANGE EACH
AFTERNOON...JUST A TAD ABOVE NORMAL. HEAT INDEX VALUES WILL RISE TO
NEAR 100 DEGREES EACH DAY. OVERNIGHT LOWS WILL FALL INTO THE LOW TO
MID 70S...NEAR NORMAL FOR EARLY JULY. /BK/

&&

.AVIATION...

VFR CONDITIONS WITH SCT-BKN DECKS 4-6K FEET WERE BEING OBSERVED THIS
AFTER OUTSIDE OF THUNDERSTORM AREAS. SCATTERED TO NUMEROUS
THUNDERSTORMS WERE NOTED OVER THE EAST AND SOUTH WITH MORE ISOLATED
COVERAGE TO THE NORTHWEST. ACTIVITY CAN BE EXPECTED TO CONTINUE
THROUGH 04Z TUE WITH LCL MVFR/IFR CIGS/VSBYS IN TSTMS. A FEW TSTMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH WIND GUSTS TO 60 MPH
AND QUARTER SIZE HAIL. MODELS STILL INDICATE SOME ACTIVITY MAY
PERSIST THROUGH THE NIGHT IN THE NORTH AS A BOUNDARY SAGS FURTHER
SOUTH INTO OUR AREA. A BRIEF PERIOD BETWEEN 10Z AND 12Z OF 3-5SM
VISIBILITIES WILL AGAIN BE POSSIBLE...ESPECIALLY AREAS THAT RECEIVE
SIGNIFICANT RAINFALL TODAY. SCATTERED TO NUMEROUS STORMS CAN BE
EXPECTED AGAIN TUESDAY AFTERNOON INTO THE EVENING. /22/

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  95  72  94 /  37  34  43  28
MERIDIAN      70  95  70  94 /  32  36  43  21
VICKSBURG     73  95  71  93 /  45  31  47  27
HATTIESBURG   73  95  73  94 /  26  39  21  25
NATCHEZ       72  93  72  91 /  25  44  24  32
GREENVILLE    75  96  73  94 /  52  34  46  24
GREENWOOD     73  95  72  94 /  48  36  47  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/BK/22/
Hazardous weather outlook, Jul 4, 4:16 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT MON JUL 4 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
416 PM CDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
EARLY EVENING AS A VERY UNSTABLE AND MOIST AIRMASS SUPPORTS
THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO
THE SIZE OF GOLFBALLS. THE GREATEST RISK FOR SEVERE WEATHER BE ALONG
AND SOUTHEAST OF THE NATCHEZ TRACE DURING THE LATE AFTERNOON...AND
THEN SHIFT TO AREAS FARTHER NORTHWEST AS WE GO INTO THE EARLY
EVENING. THE RISK FOR SEVERE WEATHER WILL DIMINISH LATER THIS EVENING
WITH LOSS OF DAYTIME HEATING. ALSO...THE VERY MOIST AIR AND SLOW
STORM MOVEMENT COULD LEAD TO A QUICK TWO TO THREE INCHES OF RAINFALL
AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Local storm report, Jul 4, 8:09 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
809 PM CDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     ROLLING FORK            32.91N 90.88W
07/04/2011                   SHARKEY            MS   LAW ENFORCEMENT

            POWERLINES DOWN ON NORTH 3RD STREET IN ROLLING FORK

0740 PM     TSTM WND DMG     3 E ANGUILLA            32.97N 90.78W
07/04/2011                   SHARKEY            MS   LAW ENFORCEMENT

            A FEW TREES DOWN EAST OF ANGUILLA.

&&

JCULIN
Special weather statement, Jul 4, 8:09 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
809 PM CDT MON JUL 4 2011

LAZ009-015-016-050140-
EAST CARROLL LA-RICHLAND LA-MADISON LA-
809 PM CDT MON JUL 4 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER WARDEN AT 808 PM CDT...MOVING
EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN MADISON...EXTREME NORTHEASTERN RICHLAND AND
EXTREME SOUTHWESTERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3259 9145 3259 9135 3249 9136 3250 9150
      3258 9150
TIME...MOT...LOC 0108Z 276DEG 4KT 3255 9146
Local storm report, Jul 4, 8:17 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     6 W WAY                 32.75N 90.14W
07/04/2011                   YAZOO              MS   LAW ENFORCEMENT

            TREES DOWNED...TREE ACROSS ROAD AT HIGHWAY 16 AND LINWOOD
            RD.

&&

DL
Local storm report, Jul 4, 8:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     2 E THORNTON            33.08N 90.29W
07/04/2011  E55.00 MPH       HOLMES             MS   LAW ENFORCEMENT

            TREE DOWN ALONG THORNTON-TOLARVILLE ROAD.

&&

JCULIN
Special weather statement, Jul 4, 8:36 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
836 PM CDT MON JUL 4 2011

LAZ016-MSZ047-048-050205-
HINDS MS-WARREN MS-MADISON LA-
836 PM CDT MON JUL 4 2011

...LINE OF STRONG THUNDERSTORMS MOVING TOWARD VICKSBURG...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR TALLULAH TO NEAR EAGLE LAKE TO NEAR
PHOENIX AT 835 PM CDT...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN NORTHERN WARREN AND NORTHWESTERN HINDS COUNTIES...AND
CENTRAL MADISON PARISH SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3249 9143 3249 9096 3244 9095 3246 9093
      3245 9086 3254 9086 3258 9077 3258 9073
      3263 9069 3260 9068 3259 9065 3255 9064
      3254 9056 3242 9042 3226 9071 3227 9137
TIME...MOT...LOC 0135Z 317DEG 12KT 3253 9068 3242 9088
          3237 9112

DL
Special weather statement, Jul 4, 8:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
849 PM CDT MON JUL 4 2011

LAZ023-050220-
FRANKLIN LA-
849 PM CDT MON JUL 4 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF WINNSBORO AT 849
PM CDT...MOVING EAST AT 15 MPH.

PEOPLE IN CENTRAL FRANKLIN PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 9181 3226 9177 3229 9176 3229 9152
      3226 9152 3227 9155 3224 9152 3222 9154
      3221 9152 3209 9153 3211 9182
TIME...MOT...LOC 0149Z 274DEG 14KT 3220 9170

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:07 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey38 min
Jul 4, 7:18 PM CDTSpecial Weather StatementJANYazoo27 min
Jul 4, 7:27 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo48 min
Jul 4, 7:51 PM CDTSpecial Weather StatementJANCarroll, Montgomery39 min
Jul 4, 7:56 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo49 min
Jul 4, 8:36 PM CDTSpecial Weather StatementJANWarren29 min
Jul 5, 10:21 AM CDTSpecial Weather StatementJANScott29 min
Jul 5, 11:43 AM CDTSpecial Weather StatementJANJasper47 min
Jul 5, 11:45 AM CDTSpecial Weather StatementJANSmith45 min
Jul 5, 12:21 PM CDTSpecial Weather StatementJANJones59 min
Jul 5, 12:27 PM CDTSpecial Weather StatementJANJasper58 min
Jul 5, 1:03 PM CDTSpecial Weather StatementJANLauderdale42 min
Jul 5, 1:15 PM CDTSpecial Weather StatementJANClarke45 min
Jul 5, 1:36 PM CDTSpecial Weather StatementJANCovington44 min
Jul 5, 1:58 PM CDTSpecial Weather StatementJANJefferson Davis47 min
Jul 5, 3:05 PM CDTSpecial Weather StatementJANFranklin30 min
Jul 5, 6:22 PM CDTSpecial Weather StatementJANOktibbeha38 min
Jul 4, 7:27 PM CDTSpecial Weather StatementJANRichland28 min
Jul 4, 8:09 PM CDTSpecial Weather StatementJANEast Carroll31 min

Nearby

Special Weather Statements in Louisiana, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.